Alert archive / Iowa / Wind Advisories in 2020
Wind Advisory 11, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Nov 14, 2020, 3:35 AM CST for 21 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Nov 15, 2020, 12:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2020, 3:35 AM CST (09:35 UTC)
- In effect from
- Nov 15, 2020, 12:00 AM CST
- Expired
- Nov 15, 2020, 6:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Quad Cities, IA
All 36 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1912 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
360 WWUS73 KDVN 140935 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 335 AM CST Sat Nov 14 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-141745- /O.NEW.KDVN.WI.Y.0011.201115T0600Z-201116T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 335 AM CST Sat Nov 14 2020 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northeast Missouri, east central, northeast and southeast Iowa and north central, northwest and west central Illinois. * WHEN...From midnight tonight to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects and outdoor tents. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The first surge of strong winds is expected after midnight tonight behind a passing cold front. High wind gusts will then last through Sunday, with some gusts as high as 55 MPH possible especially Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ www.weather.gov/dvn
7 follow-up statements
174 WWUS73 KDVN 141448 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 848 AM CST Sat Nov 14 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-142300- /O.CON.KDVN.WI.Y.0011.201115T0600Z-201116T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 848 AM CST Sat Nov 14 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northeast Missouri, east central, northeast and southeast Iowa and north central, northwest and west central Illinois. * WHEN...From midnight tonight to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects and outdoor tents. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The first surge of strong winds is expected after midnight tonight behind a passing cold front. High wind gusts will then last through Sunday, with some gusts as high as 55 MPH possible especially Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ www.weather.gov/dvn
267 WWUS73 KDVN 142039 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 239 PM CST Sat Nov 14 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-150445- /O.CON.KDVN.WI.Y.0011.201115T0600Z-201116T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 239 PM CST Sat Nov 14 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northeast Missouri, east central, northeast and southeast Iowa and north central, northwest and west central Illinois. * WHEN...From midnight tonight to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects and outdoor tents. Tree limbs could be blown down and a few power outages may result. Driving will be more difficult on north south roads, especially for high profile vehicles. * ADDITIONAL DETAILS...The first surge of strong winds is expected after midnight tonight behind a passing cold front. High wind gusts will then last through Sunday, with some gusts as high as 55 MPH possible especially Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ www.weather.gov/dvn
695 WWUS73 KDVN 150210 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 810 PM CST Sat Nov 14 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-151200- /O.CON.KDVN.WI.Y.0011.201115T0600Z-201116T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 810 PM CST Sat Nov 14 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY... * WHAT...West winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northeast Missouri, east central, northeast and southeast Iowa and north central, northwest and west central Illinois. * WHEN...From midnight tonight to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects and outdoor tents. Tree limbs could be blown down and a few power outages may result. Driving will become most difficult on north south roads, especially for high profile vehicles. * ADDITIONAL DETAILS...The first surge of very strong winds is expected late tonight into early Sunday morning, starting between 2 to 5 AM west of the Mississippi River and 5 to 8 AM east of the river. The strong winds are then expected to continue through the day on Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ www.weather.gov/dvn Uttech
128 WWUS73 KDVN 150912 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 312 AM CST Sun Nov 15 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-151715- /O.CON.KDVN.WI.Y.0011.000000T0000Z-201116T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 312 AM CST Sun Nov 15 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northeast Missouri, east central, northeast and southeast Iowa and north central, northwest and west central Illinois. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects and outdoor tents. Tree limbs could be blown down and a few power outages may result. Driving will become most difficult on north south roads, especially for high profile vehicles. * ADDITIONAL DETAILS...An initial surge of very strong winds is expected near to south of Interstate 80 early this morning. Another peak of very strong winds is expected areawide from late this morning through this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ www.weather.gov/dvn
038 WWUS73 KDVN 151717 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 1117 AM CST Sun Nov 15 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-160000- /O.CON.KDVN.WI.Y.0011.000000T0000Z-201116T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 1117 AM CST Sun Nov 15 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northeast Missouri, east central, northeast and southeast Iowa and north central, northwest and west central Illinois. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects and outdoor tents. Tree limbs could be blown down and a few power outages may result. Driving will become most difficult on north south roads, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds have peaked this morning, but any periods of sunshine this afternoon will result in an immediate return to 50 mph wind gusts. Especially north of Interstate 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ www.weather.gov/dvn
734 WWUS73 KDVN 152027 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 227 PM CST Sun Nov 15 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-160000- /O.CON.KDVN.WI.Y.0011.000000T0000Z-201116T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 227 PM CST Sun Nov 15 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northeast Missouri, east central, northeast and southeast Iowa and north central, northwest and west central Illinois. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects and outdoor tents. Tree limbs could be blown down and a few power outages may result. Driving will become most difficult on north south roads, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds have peaked, but any periods of sunshine this afternoon will result in an immediate return to 50 mph wind gusts...especially north of Interstate 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ www.weather.gov/dvn
576 WWUS73 KDVN 160012 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 612 PM CST Sun Nov 15 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-160115- /O.EXP.KDVN.WI.Y.0011.000000T0000Z-201116T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 612 PM CST Sun Nov 15 2020 ...WIND ADVISORY HAS EXPIRED... Winds will continue to subside through this evening and tonight. Therefore, the Wind Advisory has been allowed to expired. $$ www.weather.gov/dvn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Nov 13, 11:03 PM CST, 4 hours 32 minutes earlier.
Area forecast discussion, Nov 13, 11:03 PM CST, 4 hours 32 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1103 PM CST Fri Nov 13 2020 ...06Z AVIATION UPDATE... .SYNOPSIS... Issued at 129 PM CST Fri Nov 13 2020 A quiet, chilly day was unfolding across eastern Iowa, northwest Illinois and northeast Missouri as a surface high was analyzed over the eastern Great Plains and mid-Mississippi River Valley. Skies featured little in the way of cloud cover with the 12z DVN sounding indicating plenty of dry air in place through much of the atmosphere. Northwest winds kept the cold temperatures in place, with values as of 1 PM ranging from 34 in Dubuque, to 41 in Mount Pleasant. Well off to the west, a strong cold front and surface low pressure was analyzed near the shores of the Oregon and Washington, and was bringing rain and even snow to parts of the Northwest U.S.. This cold front will play a role in our weather late in the short term period. && .SHORT TERM...(This Evening through Saturday Night) ISSUED AT 129 PM CST Fri Nov 13 2020 Key Messages: 1) Dry through tonight with clouds increasing Saturday morning. 2) Showers and thunderstorms move in midday Saturday; breezy and mild for some. 3) Rain exits Saturday night; windy conditions persist. Tonight... The surface high pressure will keep dry air in place across the area through tonight. However, it is progged to quickly move into the Ohio River Valley Saturday morning, and will open the door to southerly flow and a strengthening LLJ (30-40 kts) to quickly follow. This LLJ will bring WAA and low-level moisture across the area beginning late tonight. With this WAA and increase in moisture will come an increase in clouds, which should take place late tonight for areas south of Interstate 80. In addition, the high shifting to the east and a tightening pressure gradient in its wake will lead to an increase in southerly return flow. Combining these two will lead to high favorability of lows occurring around or just after midnight, especially in southeast Iowa, west central Illinois and northeast Missouri. Values here are favored in the low 30s before holding or slowly rising through the early morning. Further north, the forecast is a little more difficult with clearer skies expected to prevail through sunrise. Have lows along and north of Interstate 80 in the upper 20s to near 30. Saturday through Saturday Night... Skies become more overcast early in the morning as the LLJ becomes more robust (40-55 kts by 18z) and brings isentropic lift and more moisture into the area amid a fairly potent wedge of dry air in the low-levels. Eventually, rain should begin to fall as saturation takes place and the surface cold front/stronger lift from a 500 hPa shortwave nears from the west. A brief period of freezing rain is even possible mainly along and north of Highway 30 where surface temps will be flirting with freezing as the precip moves in. However, this will be a very tight window given temps warming quickly, so I don't expect much on the way of impacts. The approach of the shortwave and falling heights will help steepen lapse rates aloft some and increase MUCAPE to a few hundred J/kg after midday, meaning there will be a slight chance of some thunderstorms. No severe storms are expected as the clouds temper instability potential and higher dewpoints remain well to the south. Rainfall totals of around a quarter to three quarters of an inch are expected, with the higher end of the spectrum likely along and east of the Mississippi River. This is favored as a surface low develops along the cold front in east central Iowa around 00z Sunday, which will act to strengthen overall lift in this area. Aside from the rain and isolated storms, winds will be noticeably breezy out of the south during the late morning and early afternoon with the tightening pressure gradient between the departing high and the approaching cold front. This, despite the clouds and precipitation, will help highs climb into the upper 40s to mid 50s, with the later favored for areas along and south of the Interstate 80. As the front passes through Saturday evening, winds will begin to shift to the west with a cooler air mass in tow. Despite that, persistent clouds and the wind will keep lows confined in the 30s. Skies will begin to clear from southwest to the northeast late, but this won't be more noticeable until Sunday and the beginning of the long term period. .LONG TERM...(Sunday through Friday) ISSUED AT 129 PM CST Fri Nov 13 2020 Key messages: 1) Very windy and cooler on Sunday. 2) Dry with above normal temperatures next week. Details: Sunday: Very windy and cooler with west winds gusting to around 40 mph. There is the potential for gusts to around 50 mph and a wind advisory may be needed. This due to deepening low pressure (975 mb) tracking to the northern Great Lakes. Highs will be in the 40s. Monday through Friday: A dry week with a warming trend as the flow aloft becomes zonal once again. Highs in the 50s with some 60s later in the week. Haase && .AVIATION...(For the 06Z TAFS through 06Z Saturday Night) ISSUED AT 1103 PM CST Fri Nov 13 2020 VFR conditions tonight will give way to more active weather Saturday. Low level wind shear will be an issue at some terminals at sunrise as winds around 1000 ft increase to 30 to 40 kts from the south above lighter southeast winds at the surface. Returning moisture will bring MVFR ceilings to all sites by mid morning, along with a round of scattered showers. Winds around 1000 to 2000 ft agl increasing to 40 to 50 kts in the afternoon could result in more low level wind shear, but confidence is not high enough to include LLWS groups at this time. Surface winds are expected to be strong and gusty from the south to south during the day. Another round of scattered showers and a few thunderstorms are expected late afternoon into the evening, while MVFR to possible IFR conditions develop at the surface due to lowering ceilings and possible fog, at especially DBQ. A cold front will bring a wind shift the evening with possible improvements to VFR to all sites, not advertised in the forecasts at this time. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Speck SHORT TERM...Speck LONG TERM...Haase AVIATION...Sheets
Hazardous weather outlook, Nov 13, 4:19 AM CST, 23 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 419 AM CST Fri Nov 13 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-141100- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 419 AM CST Fri Nov 13 2020 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Isolated to scattered thunderstorms will be possible Saturday and Saturday evening. Severe weather is not expected. Strong west winds late Saturday night into Sunday may gust to over 40 MPH at times. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. 12
Nearby
Wind Advisories in Iowa, 2020Wind Advisories in Illinois, 2020Wind Advisories in Missouri, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.